A 17-year-old female asked:
i was on the depo-provera shot and stopped getting it but it made me constantly have my period. a guy went in me while i was bleeding, could i be pregnant?
1 doctor answer • 2 doctors weighed in
Obstetrics and Gynecology 22 years experience
Not likely: Depo-provera is one of the most effective forms of birth control, as long as you get the shot every 3 months as directed. Irregular or absent periods are an expected side effect. Failure rates are 1-3%. Anytime you suspect that you may be pregnant the best thing to do is to take home pregnancy test. They are cheap, reliable and available at any pharmacy. In minutes you will have your answer.
Last updated Jan 5, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.